Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 28, 2021, 6:23 PM EDT for Crawford County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 28, 2021, 7:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Cleveland, OH
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 111 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WWUS81 KCLE 282223
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
623 PM EDT Mon Jun 28 2021
PAZ003-282300-
Crawford-
623 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CRAWFORD COUNTY...
At 623 PM EDT, a strong thunderstorm was located near Atlantic, or 12
miles southwest of Meadville, moving northeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Meadville, Cochranton, Saegertown and Geneva.
LAT...LON 4151 7996 4151 7998 4150 7998 4149 8000
4149 8009 4148 8013 4148 8030 4158 8032
4172 8012 4153 7995
TIME...MOT...LOC 2223Z 239DEG 15KT 4149 8028
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:28 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 28, 3:28 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 328 PM EDT Mon Jun 28 2021 .SYNOPSIS... A frontal boundary will sag south towards the area will stall through Wednesday. A cold front will then pass southeast across the area on Thursday into Friday. A trough may linger into the weekend. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Isolated to scattered thunderstorms continue across the area this afternoon, though any organization thus far has been kept to a minimum due to dry mid and low-level air and a lack in deep layer shear. This has also caused thunder chances to be quite limited thus far as updrafts struggle to reach into the -10C to -20C levels. Showers and thunderstorms should quickly diminish this evening following sunset. A few additional showers and/or thunderstorms may be possible across NW OH later this evening into the early overnight with any residual storms from IN/MI. Afternoon and evening thunderstorms are once again possible on Tuesday, though coverage and intensity may be slightly higher. Instability is forecast to be moderate with MLCAPE around 1500 to 2000 J/kg, though deep layer shear will once again be weak in the 15 to 20 knot range. Increased low and mid-level moisture will be present, and in addition to the increased instability, SPC has added a SWODY2 marginal risk for NW OH, mainly for strong to severe downburst winds. Temperatures on Tuesday will be similar to those of today, in the upper 80s to lower 90s with heat indices in the low to mid 90s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... By Wednesday, an upper trough will become more progressive and dig south across Ontario. Slightly stronger deep layer shear will be present, 30 to 35 knots, so can't entirely rule out some more organized convection, especially east of I-71, noted by the SWODY3 marginal risk, mainly for strong downbursts and/or straight line winds. Once again, will have to monitor for any areas of heavier rain with PWATs nearing 2.0 inches and deep warm cloud depths. Storm motion may also be near parallel the initiating boundaries, promoting some training of storms. This threat is highlighted by the ERO day 1 marginal. By Thursday, the synoptic pattern becomes a little more complicated, though anticipate the cold front will pass through at least a portion of our area. The best chance for more widespread showers and/or thunderstorms appears to be generally east of I-71 and along and south of US-30 in the afternoon and evening. Highs on Thursday will be closer to normal, near 80. && .LONG TERM /FRIDAY THROUGH MONDAY/... On Friday, will have to monitor the evolution of the upper trough, though think the ECMWF solution of a more progressive eastward- moving trough, rather than the GFS cut-off upper low solution, is more likely. However, it appears more likely that low-level moisture will linger into at least Friday, and thus will keep a chance of showers and thunderstorms in the forecast for the afternoon and evening hours. Anticipate the July 4th weekend should stay dry in this scenario, as the upper trough lifts east into New England with upper ridging approaching from the west. The July 4th weekend should be quite pleasant, with near normal highs in the lower 80s. && .AVIATION /18Z Monday THROUGH Saturday/... VFR across the area this afternoon with predominately VFR to persist through the TAF period. Some isolated to scattered showers have begun to develop across the area this afternoon, though thunder has been limited thus far. Anticipate thunder chances could increase slightly over the next several hours, especially at MFD/CLE/CAK/YNG, so kept in the vcts mention there for the late afternoon into the evening. A weak west to northwesterly lake breeze has developed at ERI but has yet to reach CLE. Winds are generally in the 5 to 10 knot range elsewhere from the southwest. Southwest winds around 10 knots will continue tomorrow afternoon as well. Outlook...Non-VFR possible with isolated to scattered showers and/or thunderstorms Tuesday afternoon and evening, Wednesday, and Thursday. && .MARINE... Generally light, south to southwesterly flow, around 10 knots, will persist through Wednesday. Some increased flow near 15 knots may be possible Wednesday afternoon before decreasing back around 10 knots by Wednesday night into Thursday. By Thursday night, a cold front may move across the lake, which could bring northerly flow, 10 to 15 knots into Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn SHORT TERM...Kahn LONG TERM...Kahn AVIATION...Kahn MARINE...Kahn
Hazardous weather outlook, Jun 28, 3:50 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 350 PM EDT Mon Jun 28 2021 LEZ061-142>149-162>169-292000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 350 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-292000- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 350 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for strong to severe storms on Tuesday, generally west of I-71 with the primary threat being damaging winds. There is also a marginal risk for strong to severe storms on Wednesday, generally east of I-71 with the primary threat being damaging winds. Flash flooding is also possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 5:18 PM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Cleveland OH 518 PM EDT Mon Jun 28 2021 OHZ018-282145- Seneca- 518 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SENECA COUNTY... At 518 PM EDT, a strong thunderstorm was located over Bloomville, or near Tiffin, moving north at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Republic. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4106 8300 4107 8310 4124 8309 4119 8287 TIME...MOT...LOC 2118Z 202DEG 13KT 4108 8305 Saunders
Special weather statement, Jun 28, 5:37 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Cleveland OH 537 PM EDT Mon Jun 28 2021 OHZ007-008-282200- Ottawa-Sandusky- 537 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT OTTAWA AND NORTH CENTRAL SANDUSKY COUNTIES... At 537 PM EDT, a strong thunderstorm was located near Gibsonburg, or 8 miles northwest of Fremont, moving northeast at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Oak Harbor, Elmore, Lindsey and Rocky Ridge. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4158 8323 4148 8302 4138 8322 4141 8330 TIME...MOT...LOC 2137Z 221DEG 15KT 4142 8325 Saunders
Special weather statement, Jun 28, 5:46 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
546 PM EDT Mon Jun 28 2021
OHZ008-018-282215-
Seneca-Sandusky-
546 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SENECA AND EASTERN
SANDUSKY COUNTIES...
At 546 PM EDT, a strong thunderstorm was located over Green Springs,
or 9 miles southeast of Fremont, moving north at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fremont, Bellevue, Clyde, Green Springs, Ballville and Vickery.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4146 8308 4144 8301 4143 8301 4144 8300
4140 8285 4133 8284 4115 8291 4120 8318
TIME...MOT...LOC 2146Z 195DEG 21KT 4124 8301
SaundersSpecial weather statement, Jun 28, 6:01 PM EDT, 22 minutes before
Special Weather Statement National Weather Service Cleveland OH 601 PM EDT Mon Jun 28 2021 OHZ014-PAZ002-003-282230- Ashtabula Inland-Southern Erie-Crawford- 601 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ASHTABULA... SOUTHWESTERN ERIE AND NORTHWESTERN CRAWFORD COUNTIES... At 601 PM EDT, a strong thunderstorm was located near Pymatuning North, or 14 miles south of Conneaut, moving northeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Albion, Linesville, Pymatuning North, Pymatuning Central, Pierpont, Conneautville, Cranesville, Springboro and Platea. If outdoors, consider seeking shelter inside a building. LAT...LON 4159 8049 4177 8064 4198 8038 4178 8015 TIME...MOT...LOC 2201Z 230DEG 18KT 4172 8053 Saunders
Special weather statement, Jun 28, 6:18 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
618 PM EDT Mon Jun 28 2021
OHZ007>009-282245-
Erie-Ottawa-Sandusky-
618 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...ERIE AND NORTHEASTERN
SANDUSKY COUNTIES...
At 617 PM EDT, a strong thunderstorm was located near Clyde, or 8
miles south of Port Clinton, moving north at 20 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Sandusky, Port Clinton, Kelleys Island, Put-In-Bay, Castalia, Catawba
Island, Marblehead, Bay View, Whites Landing and Vickery.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4167 8279 4154 8282 4154 8272 4149 8271
4158 8269 4161 8273 4163 8267 4162 8267
4147 8270 4149 8269 4149 8268 4148 8268
4129 8278 4136 8304 4153 8299 4151 8296
4155 8286 4168 8286 4159 8284 4172 8283
TIME...MOT...LOC 2217Z 201DEG 18KT 4139 8293
SaundersSpecial weather statement, Jun 28, 6:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
623 PM EDT Mon Jun 28 2021
PAZ003-282300-
Crawford-
623 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CRAWFORD COUNTY...
At 623 PM EDT, a strong thunderstorm was located near Atlantic, or 12
miles southwest of Meadville, moving northeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Meadville, Cochranton, Saegertown and Geneva.
LAT...LON 4151 7996 4151 7998 4150 7998 4149 8000
4149 8009 4148 8013 4148 8030 4158 8032
4172 8012 4153 7995
TIME...MOT...LOC 2223Z 239DEG 15KT 4149 8028
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:26 PM EDT | Special Weather Statement | CLE | Ashland | 19 min |
| Jun 28, 2:43 PM EDT | Special Marine Warning | CLE | 22 min | |
| Jun 28, 2:48 PM EDT | Special Weather Statement | CLE | Ottawa | 42 min |
| Jun 28, 3:35 PM EDT | Special Weather Statement | CLE | Medina | 40 min |
| Jun 28, 3:47 PM EDT | Special Weather Statement | CLE | Geauga | 28 min |
| Jun 28, 4:16 PM EDT | Special Weather Statement | CLE | Geauga | 29 min |
| Jun 28, 4:32 PM EDT | Special Weather Statement | CLE | Summit | 28 min |
| Jun 28, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 33 min |
| Jun 28, 5:18 PM EDT | Special Weather Statement | CLE | Seneca | 27 min |
| Jun 28, 5:37 PM EDT | Special Weather Statement | CLE | Sandusky | 23 min |
| Jun 28, 5:46 PM EDT | Special Weather Statement | CLE | Sandusky | 29 min |
| Jun 28, 6:18 PM EDT | Special Weather Statement | CLE | Ottawa | 27 min |
| Jun 28, 6:20 PM EDT | Special Marine Warning | CLE | 52 min | |
| Jun 28, 3:04 PM EDT | Special Weather Statement | CLE | Crawford | 26 min |
| Jun 28, 6:01 PM EDT | Special Weather Statement | CLE | Crawford | 29 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.